MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The excor arterial cannula for small children ø 6 mm; l 25 cm (lot no.00140688) was implanted on the patient on (b)(6) 2024.The event occurred on (b)(6) 2025, which is (269 days) after the cannula in question was placed on the patient.The cannula remained within the patient after death.The patient was upsized with 15 ml excor blood pump, connecting to the same cannula using the excor connecting set for cannulas ø 6/9 mm (lot no.00156084) on (b)(6) 2025.The excor connecting set for cannulas ø 6/9 mm (lot no.00156084) was implanted on the patient on (b)(6) 2025.The event occurred on (b)(6) 2025, which is (45 days) after the connecting set in question was placed on the patient.The connecting set is no longer on the patient.The connecting set manufacture date for this lot: 2025-06-11.The expiration date for this lot: 2028-05-18.Udi: (b)(4).We have reviewed the production records of the cannula (lot no.00140688) and connecting set (lot no.00156084).The products were produced according to our specifications.According to the production records, a total of five cannulas with this lot number were produced.All cannulas were distributed in the us and were used on patients.There are no other complaints associated with either lot number.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On (b)(6) 2025 the site contacted berlin heart inc.(bhi) clinical affairs (ca) to report a cannula disconnection in a patient being supported with an excor pediatric lvad.The arterial cannula separated from the connecting set that was connected to the outflow limb of the blood pump resulting in exsanguination and death of the patient.The patient was originally implanted with excor arterial cannula for small children ø 6 mm; l 25 cm.According to the information provided by the site, the patient was sitting up in bed after a diaper change when she became agitated.The patient "let out a scream, and the arterial cannula popped off of the titanium connector of the 6-9 connecting set".The cannulas were immediately clamped, and the patient was resuscitated and placed on ecmo using the berlin heart cannulas.Once on ecmo, the site reported that they were unable to achieve adequate ecmo flows, and care was eventually withdrawn.The surgeon reported that this was a "cannula disconnection from the 6-9 connector, and not a breach of the cannula itself." on examination of the cannula and connecting set performed after the event, there were no rough edges or evidence of tearing on the cannula end.Additionally, there was no residual silicone from the cannula or a cable tie present on the titanium connector of the 6-9 connector set.
 
Additional Manufacturer Narrative
Incorrect codes for investigation findings and investigation conclusions have been entered inadvertently in the initial report.Therefore, they have been corrected from 3233 to 3221 and from 11 to 4315 in section h6.Additionally, in section h11, a sentence "a detailed investigation report will be provided as soon as it is available." has been deleted, as the affected product remained within the patient after death, and will not be available for investigation.Corrected h11: the excor arterial cannula for small children ø 6 mm; l 25 cm (lot no.00140688) was implanted on the patient on (b)(6) 2024.The event occurred on 2025-09-07, which is (269 days) after the cannula in question was placed on the patient.The cannula remained within the patient after death.The patient was upsized with 15 ml excor blood pump, connecting to the same cannula using the excor connecting set for cannulas ø 6/9 mm (lot no.00156084) on (b)(6) 2025.The excor connecting set for cannulas ø 6/9 mm (lot no.00156084) was implanted on the patient on (b)(6) 2025.The event occurred on 2025-09-07, which is (45 days) after the connecting set in question was placed on the patient.The connecting set is no longer on the patient.The connecting set manufacture date for this lot: 2025-06-11.The expiration date for this lot: 2028-05-18.Udi: (b)(4) we have reviewed the production records of the cannula (lot no.00140688) and connecting set (lot no.00156084).The products were produced according to our specifications.According to the production records, a total of five cannulas with this lot number were produced.All cannulas were distributed in the us and were used on patients.There are no other complaints associated with either lot number.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key23064314
Report Number3004582654-2025-00048
Device Sequence Number15915158
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352(17)270131(10)00140688
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC80G-021M
Device Lot Number00140688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale
Patient Weight4 KG